Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 20, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 24, 2021, 11:32 PM CDT for Mason County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2021, 11:32 PM CDT (04:32 UTC)
- Expired
- Mar 25, 2021, 12:15 AM CDT
- In force
- 43 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Mason County, TX
The radar
The San Angelo radar (KSJT), 149 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2767 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
499
WUUS54 KSJT 250432
SVRSJT
TXC319-250515-
/O.NEW.KSJT.SV.W.0020.210325T0432Z-210325T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
1132 PM CDT Wed Mar 24 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Eastern Mason County in west central Texas...
* Until 1215 AM CDT.
* At 1132 PM CDT, a severe thunderstorm was located near Mason,
moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Mason, Art, Loyal Valley, Hedwigs Hill, Hilda, Us-
87 Near The Mason-Gillespie County Line and Koockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CDT for west central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3051 9934 3083 9930 3086 9897 3050 9897
TIME...MOT...LOC 0432Z 264DEG 21KT 3070 9922
HAIL...1.50IN
WIND...60MPH
$$
sn1 follow-up statement
545
WWUS54 KSJT 250500
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1200 AM CDT Thu Mar 25 2021
TXC319-250515-
/O.CON.KSJT.SV.W.0020.000000T0000Z-210325T0515Z/
Mason TX-
1200 AM CDT Thu Mar 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR EASTERN MASON COUNTY...
At 1159 PM CDT, a severe thunderstorm was located over Castell, or 14
miles east of Mason, moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Art, Hedwigs Hill, Loyal Valley, Hilda and Us-87 Near The Mason-
Gillespie County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CDT for west central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3051 9934 3085 9912 3086 9897 3050 9897
TIME...MOT...LOC 0459Z 271DEG 25KT 3069 9899
HAIL...1.75IN
WIND...60MPH
$$
snWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 6:28 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Mar 24, 6:28 PM CDT, 5 hours 4 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 628 PM CDT Wed Mar 24 2021 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 249 PM CDT Wed Mar 24 2021 Early this afternoon, a stationary front was located west to east along a Big Spring, San Angelo to Brady line. A dryline was also situated across our southwestern counties and was just east of Ozona as of 2 PM. The airmass south of the front and east of the dryline was beginning to destabilize over our southeast counties, with surface based CAPES 1000-1500 J/kg noted between Sonora, Junction and San Saba per latest SPC mesoanalysis. Visible satellite imagery shows enhanced cumulus developing over this area the past couple of hours. Latest HRRR is showing some convective development around 21Z, while some of the other models were less aggressive. If storms manage to develop, large hail and damaging winds will be a concern, given the moderately unstable airmass and deep layer shear between 50 and 60 knots. More widespread showers and thunderstorms are expected to develop later this evening, as lift increases with an approaching upper trough to our west. Additional strong to severe storms will be possible from late evening into the overnight hours, with the severe threat confined to far southeast counties. The main threat again will be large hail and damaging winds. A cold front will move south across the area overnight, with precipitation ending across eastern counties late. Dry and pleasant weather is expected on Thursday, with highs in the upper 60s and lower 70s. && .LONG TERM... (Thursday night through next Wednesday) Issued at 249 PM CDT Wed Mar 24 2021 Gusty south to southwest return Friday as lee trough in West Texas strengthens. It will be warmer with highs in the lower 80s. A cold front will be moving through Saturday afternoon. Temperatures will still be seasonably warm with upper 70s in the Big Country and with lower 80s south. Low level moisture will begin flowing over cooler air at the surface Saturday night...as an upper trough approaches from the West. Can't rule out isolated showers Saturday night, but the best potential for showers and thunderstorms will be Sunday into Monday night. Showers taper off Monday afternoon...as the upper trough/low moves east of the region. It's a little early to determine severe potential but southern sections along I-10 to Mason and Saba are only marginally unstable in the GFS model with MUCAPES of around 500 J/KG Sunday and Sunday night. This could still change, however, as moisture is one of the more difficult things for the models to predict. && .AVIATION... (00Z TAFS) Issued at 623 PM CDT Wed Mar 24 2021 Isolated convection continues to develop early this evening, but nothing very close to a terminal location. More widespread convection is still expected to develop farther north and west and much closer to terminal locations later this evening and into the early morning hours. Shortlived MVFR conditions possible with these storms. This will push east of the area and leave drier conditions by sunrise Thursday morning. Otherwise, decreasing cloud cover for Thursday with west to northwest winds at around 10 knots. && .PRELIMINARY POINT TEMPS/POPS... Abilene 43 68 48 80 / 40 5 0 0 San Angelo 43 71 47 82 / 40 0 0 0 Junction 45 74 46 84 / 60 0 0 0 Brownwood 45 70 46 81 / 60 5 0 0 Sweetwater 42 68 49 79 / 20 0 0 0 Ozona 44 71 48 81 / 30 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....04 AVIATION...07
Hazardous weather outlook, Mar 24, 3:05 PM CDT, 8 hours 27 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 305 PM CDT Wed Mar 24 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-252015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 305 PM CDT Wed Mar 24 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms will be possible south of a Brownwood to Sonora line this afternoon. A few storms may be severe, with damaging winds and large hail the main threat. Additional thunderstorms are expected to develop by mid to late evening. Some of these storms could strengthen to severe levels, mainly east of a Cross Plains to Sonora line. The main concerns with these thunderstorms will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary this afternoon into the evening hours.
In the hours before
Special weather statement, Mar 24, 10:55 PM CDT, 37 minutes before
Special Weather Statement National Weather Service San Angelo TX 1055 PM CDT Wed Mar 24 2021 TXZ073-154-168-250500- Menard TX-McCulloch TX-Concho TX- 1055 PM CDT Wed Mar 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCULLOCH...NORTHEASTERN MENARD AND SOUTHEASTERN CONCHO COUNTIES UNTIL MIDNIGHT CDT... At 1055 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Eden, or 11 miles north of Menard, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Melvin around 1135 PM CDT. Brady and Brady Lake around 1200 AM CDT. Other locations impacted by this storm include Us-83 Near The Menard- Concho County Line and Live Oak. LAT...LON 3094 9986 3117 9995 3135 9930 3110 9912 TIME...MOT...LOC 0355Z 254DEG 21KT 3108 9982 sn
Special weather statement, Mar 24, 10:58 PM CDT, 34 minutes before
Special Weather Statement National Weather Service San Angelo TX 1058 PM CDT Wed Mar 24 2021 TXZ078-169-250500- Kimble TX-Sutton TX- 1058 PM CDT Wed Mar 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIMBLE AND SOUTHEASTERN SUTTON COUNTIES UNTIL MIDNIGHT CDT... At 1058 PM CDT, Doppler radar was tracking a strong thunderstorm 17 miles southwest of Roosevelt, or 21 miles north of Rocksprings, moving east at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Telegraph around 1150 PM CDT. South Llano River State Park around 1200 AM CDT. Other locations impacted by this storm include I-10 Near The Sutton- kKmble County Line, Us-83 Near The Kerr-Kimble County Line and Us- 377 Near The Kimble-Edwards County Line. LAT...LON 3040 10053 3057 9968 3029 9968 3029 10051 TIME...MOT...LOC 0358Z 258DEG 22KT 3032 10028 sn
Local storm report, Mar 24, 11:10 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1110 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL 5 NW JUNCTION 30.53N 99.84W
03/24/2021 E2.75 INCH KIMBLE TX LAW ENFORCEMENT
GOLF BALL TO BASEBALL SIZE HAIL AT MILE
MARKER 451 ALONG I-10.
&&Local storm report, Mar 24, 11:14 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1114 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 3 SW JUNCTION 30.45N 99.81W
03/24/2021 E2.75 INCH KIMBLE TX LAW ENFORCEMENT
GOLF BALL TO BASEBALL SIZE HAIL REPORTED
NEAR SOUTH LLANO STATE PARK.
&&Special weather statement, Mar 24, 11:14 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1114 PM CDT Wed Mar 24 2021
TXZ170-250515-
Mason TX-
1114 PM CDT Wed Mar 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR MASON COUNTY UNTIL 1215 AM CDT...
At 1114 PM CDT, Doppler radar was tracking a strong thunderstorm near
Streeter, or 7 miles west of Mason, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Mason around 1130 PM CDT.
Hedwigs Hill around 1140 PM CDT.
Art around 1145 PM CDT.
Other locations impacted by this storm include The Intersection Of
Highway 29 And Ranch Road 1222 and Koockville.
LAT...LON 3094 9947 3093 9909 3092 9909 3092 9897
3051 9897 3050 9948
TIME...MOT...LOC 0414Z 259DEG 26KT 3071 9935
snSpecial weather statement, Mar 24, 11:27 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1127 PM CDT Wed Mar 24 2021
TXZ169-250530-
Kimble TX-
1127 PM CDT Wed Mar 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIMBLE COUNTY UNTIL 1230
AM CDT...
At 1127 PM CDT, Doppler radar was tracking a strong thunderstorm near
Segovia, or near Junction, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Yates Crossing around 1135 PM CDT.
Other locations impacted by this storm include Us-83 Near The Kerr-
Kimble County Line, The Intersection Of I-10 And Us 290 and I-
10 Near The Kimble-Kerr County Line.
LAT...LON 3071 9970 3071 9948 3050 9948 3050 9930
3029 9930 3029 9971
TIME...MOT...LOC 0427Z 260DEG 28KT 3047 9966
snThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:02 PM CDT | Special Weather Statement | SJT | Brown | 28 min |
| Mar 24, 7:09 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| Mar 24, 8:05 PM CDT | Special Weather Statement | SJT | Brown | 40 min |
| Mar 24, 8:09 PM CDT | Special Weather Statement | SJT | San Saba | 51 min |
| Mar 24, 9:00 PM CDT | Special Weather Statement | SJT | Menard | 30 min |
| Mar 24, 9:06 PM CDT | Special Weather Statement | SJT | Kimble | 24 min |
| Mar 24, 9:32 PM CDT | Special Weather Statement | SJT | Menard | 28 min |
| Mar 24, 9:51 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard | 54 min |
| Mar 24, 9:58 PM CDT | Special Weather Statement | SJT | McCulloch | 32 min |
| Mar 24, 10:00 PM CDT | Special Weather Statement | SJT | Schleicher | 30 min |
| Mar 24, 10:08 PM CDT | Tornado Warning | SJT | Kimble | 37 min |
| Mar 24, 10:09 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch, San Saba | 51 min |
| Mar 24, 10:40 PM CDT | Tornado Warning | SJT | Kimble, Mason | 35 min |
| Mar 24, 10:46 PM CDT | Special Weather Statement | SJT | Kimble | 44 min |
| Mar 24, 10:49 PM CDT | Special Weather Statement | SJT | San Saba | 56 min |
| Mar 24, 10:55 PM CDT | Special Weather Statement | SJT | McCulloch | 65 min |
| Mar 24, 10:58 PM CDT | Special Weather Statement | SJT | Kimble | 62 min |
| Mar 24, 11:14 PM CDT | Special Weather Statement | SJT | Mason | 61 min |
| Mar 24, 11:27 PM CDT | Special Weather Statement | SJT | Kimble | 63 min |
| Mar 24, 11:35 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 55 min |
| Mar 24, 11:41 PM CDT | Special Weather Statement | SJT | San Saba | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.